Texas mom Andrea Wallen claims when she went into her toddler son’s hospital room he greeted her by slapping her in the face. As KTVT reports, 2-year-old Steven Wallen had been admitted to the hospital for seizures when doctors diagnosed him with the flu.

Steven was placed on anti-seizure medication which doctors warned could cause rage, along with Tamiflu, an antiviral medicine used to treat flu symptoms, according to Mayo Clinic.

The toddler’s reaction to the prescriptions were unlike anything Andrea and her husband, Josh, had ever seen. As Josh told KTVT:

“He was twitching all night the night that I stayed there.”

Following the incident in which the toddler hit his mother, Andrea said Steven then proceeded to bang his head on his pillow, crying “ouch, ouch, ouch,” before picking imaginary objects off of his and Andrea’s arms.

Screenshot/KTVT

Once home, Andrea admitted she had reservations about giving her son any more Tamiflu. As she reduced the dosage but continued the anti-seizure medication, Andrea said her son’s behavior slowly returned to normal.

As she recalled to KTVT:

“I watched like a hawk. And it wasn’t until probably that evening where I started to see little things like himself again, where he would actually let me hold him.”

The manufacturer of Tamiflu told KTVT that incidents of reactions similar to Andrea and Josh’s son have occurred in children taking Tamiflu, as well as in children who aren’t administered the medication. A data sheet reportedly contends, people taking Tamiflu are at no greater risk of adverse reactions than those with the flu who are not taking it.

According to KTVT, the Wallens said it was a story about another Texas child’s adverse reaction to the drug that helped shine light on the cause of their son’s erratic behavior.

As Dearly previously reported, a couple in Texas, who wished to remain anonymous, said their 6-year-old daughter tried to hurt herself after being administered Tamiflu for flu symptoms.

In an interview with KTVT, the girl’s father said:

“The second story window was open, which is in her bedroom, and she used her desk to climb up onto it. She was about to jump out the window when my wife came up and grabbed her.”

A doctor informed the girl’s family of Tamiflu’s possible side effects, such as nervous system problems including psychosis, which reportedly occur in less than one percent of users.

The Tamiflu website states people with the flu, in particular children and adolescents, may be at an increased risk of seizure, confusion, or abnormal behavior from taking Tamiflu. The most common side effects of the medication include nausea, vomiting, headache, and pain.

The two children in Texas, however, weren’t alone. A family in Indiana has claimed Tamiflu also caused their daughter to see bugs on her skin and to hallucinate, reports KTVT.

Thirty children have died from the flu so far this season, Reuters reports. Centers for Disease Control and Prevention (CDC) Director Dr. Brenda Fitzgerald has urged parents and children to get vaccinated.

The Tamiflu website states the medicine is not a substitute for the flu vaccination.

Watch more on the story below:

Leave a comment

In response to:

Another Family Watched Child Have Horrible Reaction to Tamiflu—This Time, It Was a Toddler

Your email address will not be published.